Secondary School Student Reported Dead After Taking 10 Tablets of Tramadol

A Junior Secondary School student at Ohafia in Arochukwu Local Government of Abia State has reportedly gave up the ghost after excessive consumption of Tramadol, which was said to be 10 tablets of the drug.

The statement which followed the incident was made by the Commandant of National Drug Law Enforcement Agency (NDLEA), Mr. Akindele Akingbade.

Mr. Akindele Akingbade, who in Umuahia, the Abia State capital, while delivering a lecture at a seminar to NDLEA and Office of the Senior Special Assistant to Governor Okezie Ikpeazu on Narcotics and Abia State Drug Abuse Control Committee (ADCC) organised for patent medicine dealers.

The Nation reports that Akingbade mentioned in his lecture that the pupil was alleged to have taken the Tramadol tablets to enhance his performance during an inter-house sports competition in his school and was said to have died shortly after taking the drugs.

The NDLEA boss, who said Abia was among the states with a high level of drug/substance abuse, added that the governor had been informed about the incident.

He said efforts were being put in place to apprehend the seller as directed by the Governor.

Akingbade advised patent medicine dealers to desist from selling drugs without prescription by doctors or pharmacists.

He attributed the high rate of crimes, including robbery, rape, kidnapping and others to the effect of drugs.

He equally went ahead to say that besides the agency’s resolve to take the awareness campaign against selling of harmful drugs to the abusers, they (NDLEA) had begun encouraging schools to establish Drug Free Clubs, to discourage pupils from taking drugs.

The Director of Pharmaceutical Services, Ministry of Health and Chairman, ADCC, Chief Chimezie Uzuegbu, as well as the Senior Special Assistant to Governor Ikpeazu, David Anyanwu, hailed NDLEA for its efforts in curbing drug abuse.

The rate at which young people consume the banned drug is quite alarming. Another man was reported to have lost his sanity after consuming 7 tablets of Tramdol in Lagos.



Categories: Drugs, News

Tagged as:

7 replies »

  1. Yes I agree,hopefully NDLEA should do something about this drug Abuse.The rate at which young ones are dying as a result of misusing these drugs is alarming.
    Educating the young ones on the dangers of this drugs would also be helpful as well as creating awareness too .

    • Thanks for the comments.
      Yes indeed!! We hope that the NDLEA will remain on top of the issue to keep the people safe.

      Educating the young people on the dangers of the drug will also be very helpful.

      • I agree with you. NDLEA should be more proactive on the issues of drug abuse generally. I most commend you guys for job weldon. Keep it up.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s